Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Functional characterizations of the field of values and the convex hull of the spectrum


Author: Charles R. Johnson
Journal: Proc. Amer. Math. Soc. 61 (1976), 201-204
MSC: Primary 15A15; Secondary 47A10
DOI: https://doi.org/10.1090/S0002-9939-1976-0437555-3
MathSciNet review: 0437555
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The only compact, convex set-valued homogeneous and translatable function of square complex matrices which is an indicator function for the matrices with positive semidefinite real part is the classical field of values. An analogous characterization of the convex hull of the spectrum is given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A15, 47A10

Retrieve articles in all journals with MSC: 15A15, 47A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0437555-3
Keywords: Field of values, convex hull of spectrum
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society